MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7312
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Headache (1880); Hyperglycemia (1905); Nausea (1970)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An advocate called on behalf of the customer to report that the customer obtained blood glucose readings of 407 mg/dl and 360 mg/dl with the contour next link 2.4 meter.Based on those readings, the customer received 8 units and 6.4 units of insulin respectively from the insulin pump.The customer was experiencing symptoms of hyperglycemia, which were described as headache, nausea and tight chest.The customer was hospitalized and insulin was changed as a treatment.A laboratory testing was performed in the hospital and a reading of 306 mg/dl was received.The customer recovered well and was discharged after 3 days of hospitalization.The advocate was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured in patient weight as the customer's weight was not provided.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next link 2.4 meter for evaluation.No test strips were returned.Therefore, an in-house testing was performed with the returned meter and in-house contour next test strips from lot # 2bpeg15b using blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key16663587
Report Number1810909-2023-00060
Device Sequence Number6616275
Product Code NBW
UDI-Device Identifier10301937312219
UDI-Public10301937312219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model Number7312
Device Catalogue Number7312
Device Lot Number2BPEG15B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale